# SDR AALA201804059006

- Difficulty date: April 2, 2018
- Submitted: April 11, 2022
- Operation: Air carrier
- Aircraft: N587UW
- Make and model: Airbus A321-231
- Aircraft serial: 6236
- Aircraft time: 12,822 hours, 4,945 cycles
- Engine: Iae V2533A5
- Engine time: 12,819 hours, 4,944 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Engine
- Condition: Damaged
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, C
- Precautionary procedure: A

## Discrepancy

ORD FLT 711 EN-ROUTE ORD - PHX. AIRCRAFT WAS GROUNDED. ON TAKEOFF, JUST AFTER LIFTOFF, THE CREW HEARD A BANG, FOLLOWED BY A LOUD BUZZING VIBRATION. HIGHEST VIBRATION NOTED ON THE GAUGE WAS 6.2, #1 ENGINE. BURNED FUEL DOWN TO LAND BELOW MAX LANDING WEIGHT. THE FLIGHT DECLARED AN EMERGENCY AND RETURNED TO ORD WITHOUT FURTHER INCIDENT. FLIGHT LANDED AT 171,000, NO IN-FLIGHT SHUTDOWN. MAINTENANCE FOUND EVIDENCE OF A BIRD STRIKE IN THE #1 ENGINE. A BORESCOPE WAS PERFORMED AND A BIRDSTRIKE WAS CONFIRMED, ALONG WITH EXCESSIVE
DAMAGE TO THE COMPRESSOR SECTIONS. REMOVED AND REPLACED #1 ENGINE PER JOB CARD 26L40071004 AND 26L00071015
LEAK CHECK OPS CHECK NORMAL.
